MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ABRADER,4.0,EP-1,DSPL BLADE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. ABRADER,4.0,EP-1,DSPL BLADE; SAW, POWERED, AND ACCESSORIES
Model Number 7205324
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during a procedure blade broke inside the patient however it is unknown if pieces were retrieved and how.It is unknown how the procedure was completed since no back up was available.No patient injuries or delay reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3, h6: one 7205324 disposable 4.0mm ep-1 abrader blade reported on.The product was used for treatment but was not returned for evaluation.This product is sold as a box of 6; not intended to be sold individually.Due to unavailability, evaluation was limited.If further information becomes available, the complaint may be revisited.Instruction for use documentation contains precautionary statements and recommendations for proper use of product.Factors that may affect device performance include: procedure location and tissue condition, device ability and surgical ability.Influences that could compromise product performance or integrity that are unrelated to manufacture include: 1) incompatible force or torque or leverage applied.2) insufficient irrigation or engaging the device without suction.3) seizing of blades due to inadequate bio matter excision.4) change of approach during use.Per instruction for use: ¿irreversible damage may occur to blades or burrs if they are run without the flow of irrigation (dry).Periodic irrigation of the blade is recommended to provide adequate cooling of the blade and to prevent accumulation of excised materials in the surgical site.Ensure that suction of 128 mmhg minimum is flowing while the instrument is running.Irreversible damage to blades or burrs will result if they are run without the flow of irrigation (dry).Excessive side-loading on the blade during use does not improve cutting performance and in extreme cases may result in wear and degradation of the inner assembly.¿ complaint history review indicated a similar allegation for the lot number reported.Batch review did not indicate a condition, product or procedure failure that supported the allegation.Product met specifications upon release to distribution.

Brand Name
ABRADER,4.0,EP-1,DSPL BLADE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9861304
Report Number1219602-2020-00538
Device Sequence Number2533383
Product Code HAB
UDI-Device Identifier03596010251527
UDI-Public03596010251527
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2024
Device Model Number7205324
Device Catalogue Number7205324
Device Lot Number50779782
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/28/2020
Supplement Date Received by Manufacturer04/21/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1